Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 10, 2020, 4:54 PM CDT for Crane County, Pecos County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2020, 4:54 PM CDT (21:54 UTC)
- Expired
- Apr 10, 2020, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crane County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 91 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:22 PM CDT | HAIL 1.5 | 9 S Imperial, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WUUS54 KMAF 102154
SVRMAF
TXC103-371-102300-
/O.NEW.KMAF.SV.W.0019.200410T2154Z-200410T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
454 PM CDT Fri Apr 10 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
North central Pecos County in southwestern Texas...
Central Crane County in western Texas...
* Until 600 PM CDT.
* At 454 PM CDT, a severe thunderstorm was located 14 miles south of
Grandfalls, or 18 miles north of Fort Stockton, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cordona Lake and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3109 10283 3114 10286 3128 10282 3130 10277
3143 10277 3146 10276 3144 10241 3111 10236
TIME...MOT...LOC 2154Z 221DEG 18KT 3114 10278
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
103 follow-up statements
428
WWUS54 KMAF 102212
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
512 PM CDT Fri Apr 10 2020
TXC103-371-102300-
/O.CON.KMAF.SV.W.0019.000000T0000Z-200410T2300Z/
Pecos TX-Crane TX-
512 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTH CENTRAL PECOS AND CENTRAL CRANE COUNTIES...
At 511 PM CDT, a severe thunderstorm was located 14 miles southeast
of Grandfalls, or 21 miles northeast of Fort Stockton, moving
northeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cordona Lake and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3109 10283 3114 10286 3128 10282 3130 10277
3143 10277 3146 10276 3144 10241 3111 10236
TIME...MOT...LOC 2211Z 229DEG 15KT 3117 10271
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
10745
WWUS54 KMAF 102231
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
531 PM CDT Fri Apr 10 2020
TXC103-371-102300-
/O.CON.KMAF.SV.W.0019.000000T0000Z-200410T2300Z/
Pecos TX-Crane TX-
531 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTH CENTRAL PECOS AND CENTRAL CRANE COUNTIES...
At 531 PM CDT, a severe thunderstorm was located 17 miles southeast
of Grandfalls, or 21 miles southwest of Crane, moving east northeast
at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cordona Lake and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3115 10271 3120 10274 3146 10276 3144 10241
3111 10236
TIME...MOT...LOC 2231Z 256DEG 17KT 3118 10262
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
10097
WWUS54 KMAF 102243
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
543 PM CDT Fri Apr 10 2020
TXC103-371-102300-
/O.CON.KMAF.SV.W.0019.000000T0000Z-200410T2300Z/
Pecos TX-Crane TX-
543 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN PECOS AND SOUTHERN CRANE COUNTIES...
At 542 PM CDT, a severe thunderstorm was located 18 miles southeast
of Grandfalls, or 20 miles southwest of Crane, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cordona Lake and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3116 10264 3121 10269 3132 10268 3136 10240
3116 10238
TIME...MOT...LOC 2242Z 248DEG 12KT 3119 10260
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:27 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 10, 2:27 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
227 PM CDT Fri Apr 10 2020
.DISCUSSION...
Upper low over Srn CA this morning will wobble eastward this
afternoon and evening moving into AZ Saturday and NM Saturday night.
The low will moving across W TX Sunday and quickly pass onto the
Central Plains. After this low moves east a broad trough will
remain over the center of the country and continue to reform through
the middle of next week.
Have had showers and a few storms over SE NM and the Trans Pecos
today... expecting these to increase in coverage this afternoon and
evening. Also could see some of these develop into severe storms.
SPC has a slight risk of severe storms through tonight for much of
the Permian Basin and Trans Pecos. Supercell storms will be
possible with all severe weather threats... especially for storms
coming off the Davis Mountains. Most of the storms will be moving
east of the area Saturday but could have some lingering storms over
the Eastern Permian Basin in the morning.
Temperatures tonight should be above normal with increasing cloud
cover. Will be warmer Saturday with a west wind pushing highs into
the 80s. Late Sunday a strong cold front will blow into the area
with a gusty north wind... could see a light late season freeze
Monday morning and Tuesday morning over portions of Lea... Gaines...
and Dawson counties. Highs Monday and Tuesday will be well below
normal with highs in the 50s north... 60s central... and 70s south.
Have upgraded the High Wind Watch for the Guadalupe and Delaware
Mountains Saturday to a warning as high wind expected with the.
approach of the upper low. Have also issued a High Wind Watch
Sunday for the same area as guidance trying to indicate a secondary
high wind event on the backside of the upper trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 83 52 76 / 70 30 10 0
Carlsbad 50 80 51 79 / 20 0 0 0
Dryden 65 92 57 89 / 30 0 20 0
Fort Stockton 60 85 54 78 / 40 0 10 0
Guadalupe Pass 49 68 42 67 / 10 0 0 0
Hobbs 53 78 47 75 / 40 0 0 0
Marfa 42 75 41 72 / 10 0 0 0
Midland Intl Airport 58 85 52 79 / 60 10 10 0
Odessa 58 85 52 78 / 60 10 10 0
Wink 56 85 51 81 / 50 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains of Eddy County.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
12/72/88Hazardous weather outlook, Apr 10, 3:37 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 337 PM CDT Fri Apr 10 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-112045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 337 PM CDT Fri Apr 10 2020 /237 PM MDT Fri Apr 10 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible through tonight across the Permian Basin and Trans Pecos region of west Texas. Large hail and damaging winds will be the main severe weather threat... but isolated tornadoes are possible. In addition the stronger storms will be capable of producing brief heavy rainfall and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms will be possible mainly Saturday morning across the eastern Permian Basin. Large hail and damaging winds will be the main severe weather threat. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains Saturday afternoon and evening. A High Wind Watch is in effect for the Guadalupe and Delaware Mountains Sunday. A strong cold front will move through the region on Sunday with gusty northerly winds likely behind the front. A light freeze will be possible over the northwest Permian Basin and northern Lea county, in southeast New Mexico Monday morning as temperatures fall rapidly behind the front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or this evening especially across the Trans Pecos and western Permian Basin of west Texas. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 10, 4:44 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
444 PM CDT Fri Apr 10 2020
TXZ075-102200-
Pecos TX-
444 PM CDT Fri Apr 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND SOUTHWESTERN CRANE COUNTIES UNTIL 500 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Fort Stockton, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial Reservoir and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3104 10286 3112 10295 3129 10285 3127 10282
3129 10278 3128 10275 3128 10268 3109 10255
TIME...MOT...LOC 2143Z 239DEG 18KT 3111 10283
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:47 PM CDT | High Wind Watch | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 38 hr |
| Apr 10, 1:47 PM CDT | High Wind Warning | MAF | Culberson | 38 hr |
| Apr 10, 4:44 PM CDT | Special Weather Statement | MAF | Crane | 16 min |
| Apr 10, 5:34 PM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Apr 10, 5:49 PM CDT | Special Weather Statement | MAF | Ward | 41 min |
| Apr 10, 5:53 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 67 min |
| Apr 10, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 61 min |
| Apr 10, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Pecos, Reeves, Ward, Winkler | 60 min |
| Apr 10, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 55 min |
| Apr 10, 6:42 PM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| Apr 10, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 60 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.